Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Experiencing heavier periods than normal. Feeling nausea and constipated. Having diarrhea and stomach pain. Suggest

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 4029 Questions
Here is my situation maybe u can help. So for about a month my period will start and last a few days then stop and it is heavier than normal. Then it will stop for a few days and start again. I have also had a bad pain in my stomach that won't let up it almost feel like hunger pains but when I eat I can only eat a little before I feel full. I often feel nausea. I also I'm constipated for awhile then next thing I know I have diarrhea.....
Posted Sun, 24 Nov 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 7 hours later
Brief Answer: LINE OF WORKUP SUGGESTED Detailed Answer: Hello Thanks for trusting us with your health concern. You are having irregular menstrual periods. It would help me if you clarify since how long you have been having these symptoms. If this has been a recent event, then it could be attributed to - stress, anxiety, recent fluctuations in weight, disturbances in normal thyroid hormone levels, change in diet, climate or sleep habits, travelling a lot etc. If this is a chronic long term issue, then I would think of a few possibilities. For a lady presenting with these issues to my clinic, I would think of firstly endometriosis. This is a condition where the lining of the uterus ( endometrium ) starts growing in tissues outside the uterine cavity - such as the ovaries, tubes, pelvic surfaces etc. Due to this growth, there is irregular menstruation, painful periods, pain during intercourse, and bowel disturbances if endometriosis has affected the bowels . This condition is diagnosed by clinical examination, ultrasound and if necessary, laparoscopy. The next thing I would rule out are pelvic infections - uterine infection ( endometritis ) in particular. This too could cause irregular cycles, pain and latered bowel movements. Another possibility could be fibroid ( tumour in the uterine wall ) or endometrial hyperplasia ( thickening of the lining of the uterus ) or adenomyosis ( thickening of the wall of the uterus ) or a polyp in the uterus - all these could lead to irregular and heavy cycles, but then they dont affect bowel movements generally. It could be possible that you are suffering from IBS ( irritable bowel syndrome - alternating diarrhoea and constipation ) or gastritis, alongwith a coexisting pelvic pathology that is responsible for the menstrual symptoms. Polycystic ovarian syndrome too could present with such menstrual irregularities. If you would have walked into my clinic, I would have gone through the following steps - 1. A thorough XXXXXXX check up - per vaginum and per speculum. 2. A pelvic ultrasound scan ( preferably done vaginally ) alongwith an abdominal ultrasound scan also, as you are having bowel issues too. 3. TSH, FSH, LH, glucose tolerance test, free testosterone levels, DHEAS, prolactin levels - these are the blood tests . 4. Stool sample for routine / microscopy and culture examination. 5. Liver and kidney function tests to rule out other pathologies, in addition to a complete blood count, viral markers etc. Hence, I would suggest you to have a gynaecological consultation, and the above recommended workup. Am sure that this will lead to a proper specific diagnosis. Take care, and please feel free to ask further follow up questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor